Antibiotics for a Cold

Discussion in 'Support' started by Ilija, Mar 15, 2015.

tinnitus forum
    1. Ilija
      Breezy

      Ilija Member

      Location:
      Jagodina, Serbia
      Tinnitus Since:
      8/2014
      Cause of Tinnitus:
      Loud gig/year of loud headphone usage.
      I have been given a combination drug which is Amoxicillin/clavulanic acid, can this make tinnitus worse?
      Last time I took amoxicillin my left ear spiked for about 2 days after I stopped taking it but after that it went away easy enough.
      I'm afraid of a spike as after recently getting a mild form of hearing distortion and it finally looking to be getting better I don't want to do anything that might make my ears worse.
      From what I understand it's a penicilin drug but idk.
      So what do you guys think?
       
    2. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      I've taken it many many times (chronic sinisitus) and it's made no difference. One of the antibiotics I'm happy to take
       
    3. Sound Wave
      Curious

      Sound Wave Member Benefactor Team Tech

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
      Antibiotics don't help for a cold, so no point in taking them, especially because they can cause havoc for your gut biome.
       
    4. Ilija
      Breezy

      Ilija Member

      Location:
      Jagodina, Serbia
      Tinnitus Since:
      8/2014
      Cause of Tinnitus:
      Loud gig/year of loud headphone usage.
      I'm not taking them for a cold I'm taking them so that the bacteria in my throat clears up, which it did within 2 hours.
      But on the other side I feel sick in my head and my gut hurts so yeah, still hate drugs.
       
    5. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Amoxicillin is one of the "safer" antibiotics. Any increase should be temporary, but you can never be certain. Still, many people here take amoxicillin all the time and experience no increase. So I would not be worried. You should be fine.
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.